Talk

Advanced search

Gynest/Estiol (HRT) and breastfeeding

(8 Posts)
Rosduk Mon 15-Aug-11 21:23:13

I have had 13 weeks of awful pain with vaginal dryness due to lack of oestrogen which apparently is caused by breastfeeding. I have had all kinds of medication but have now been advised to stop breastfeeding as I need to start taking gynest (hrt)

Just wondering if anyone has tried this, whether you stopped breastfeeding and whether it worked for you!

TheRealMBJ Mon 15-Aug-11 21:46:55

No sorry sad but I'm sure there must be alternatives if you want to continue bf.

How old is your DC and how old are you (if you don't mind me asking!)?

TheRealMBJ Mon 15-Aug-11 21:48:22

The oestrogen in the HRT will affect your supply quite dramatically and you may be forced to stop, even if you don't want to

Rosduk Mon 15-Aug-11 22:05:55

My DD is 13 weeks and I'm 30 so (hopefully!) nothing to do with menopause!! They told me to stop bf as it will affect my supply. It has been a problem since her birth although I and the docs initially put the pain down to the forceps. I have tried numerous pessarys, creams, ky jelly so I could bf but the rubbing has caused cuts inside and out all over my bits and they just won't go. I can't even lay down it's do painful and I can only walk for 5 minutes before it is agony. I do love bf but it is affecting my quality of life with DD taking her out/driving etc and I can't just ignore it any more.

This has been a difficult decision to stop although the last 4 weeks- perhaps with all the prescription pessaries etc I had lost supply and DD weight gain has slowed so I feel it is best for her aswell now.

TheRealMBJ Mon 15-Aug-11 22:26:59

That sounds really agonising. sad I'm really not knowledgeable to comment on this but it is certainly true that oestrogen levels remain low for the first few months of breastfeeding, how this compares with normal psot partum oestrogen levels I am not sure and whether stopping will have a major impact on it I'm also not sure. Although logically it would follow that if natural oestrogen levels come up then there should be some relief in your symptoms.

Have you been seen by a gynae specialising in menopause etc as it seems very early to be suggesting HRT, particularly given your age and the fact that oestrogen levels can be expected to be low? HRT is not without long term side-effects itself (although I am sure your doctor has explained those to you)

Hmmm... Sorry that that this is not of much help sad

Rosduk Mon 15-Aug-11 22:41:55

Well it is expected that oestrogen levels are low while breastfeeding which can bring with it a few problems. I am apparently unlucky that I have had such low levels that it has resulted in a number of cuts. The issue is that while i breastfeed relaxin is still being produced that is causing my insides to sag slightly so they rub together resulting in cuts as I am so dry due to low oestrogen! HRT in this case is very short term while I get myself back to normality. It has not been suggested it's related to menopause (phew!)

TheRealMBJ Mon 15-Aug-11 22:48:19

Yes, yes. I understand that. But I would have thought that the first step would be to suggest stopping bf and seeing if there is an improvement.

Not that I am convinced that the problems you are experiencing are truly due to continued breastfeeding, but as I say I am not that knowledgeable about this particular subject, however, it is worth noting that very, very, very few doctors have any breastfeeding knowledge AT ALL - and I say this as a trained doctor - and often they make a 'guess-timation' regarding the impact of bf which is completely erroneous.

Rosduk Tue 16-Aug-11 00:22:25

Ahh I see what you mean. I have thought about just stopping but I suppose I have put my trust in the doctors to know what they are talking about which is not necessarily the case. I'll have to have a think about this.

Thanks for all your help x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now